Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 39, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 28, 1994, 6:27 PM EDT for Brevard County, Florida. It was in force for 63 min.
The area
The counties it named.
The facts
- Issued
- May 28, 1994, 6:27 PM EDT (22:27 UTC)
- Expired
- May 28, 1994, 7:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 282228 RRA SVRMLB FLC009-282330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 627 PM EDT SAT MAY 28 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...BREVARD COUNTY AT 625 PM A SEVERE THUNDERSTORM WAS BETWEEN DEER PARK AND THE CAMP HOLLY FISH CAMP. LARGE TREE BRANCHES ARE REPORTED DOWN AROUND DEER PARK. THE STORM WAS MOVING SOUTH SOUTHEAST AT 15 MPH AND WILL CONTINUE TO MOVE DOWN THE ST JOHNS RIVER NORTHWEST OF MELBOURNE AND SOUTH OF RT 192. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHZOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:31 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 28, 2:31 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 229 PM EDT SAT MAY 28 1994 FNT APRS TO BE JUST N OF MCO/TTS ATTM AND SHLD ONLY DRIFT A LTL FARTHER S BEFORE STALLING..THEN APRS IT WL BEGIN TO MOVE N ON SUN. WV PROGD TO DVLP ALG FNT ON SUN. SHRTWVS TO MOVE ACRS STATE IN SRN STREAM THRU FCST PD AND HELP ENHANCE ACTVTY BUT TIMING OF WVS DFCLT TO PIN DOWN. MID/UPR TROF TO DEEPN OVER ERN GULF OF MEX BY END OF PD. SIG COOLING PROGD AT MID LVLS AND MOIS TO CONT TO DEEPEN THRU PD..SO ALL IN ALL LOOKS LIKE FAIRLY ACTIVE/WET PTN ACRS FA NEXT COUPLE OF DAYS..WL LEAN TWD HIER FWC #S WHERE GUID POPS DIFFER..BUT WL STAY IN CHC CAT THIS PKG. @1...VOLUSIA BREVARD @2...SEMINOLE ORANGE OSCEOLA LAKE @3...ST LUCIE MARTIN OKEECHOBEE INDIAN RIVER MCO EE 070/088 070/085 070 52354 DAB EE 070/085 070/084 071 52354 MLB EE 071/085 072/084 072 52354 .MLB...NONE. PG
In the hours before
Special weather statement, May 28, 4:09 PM EDT, 2 hours 18 minutes before
FLZ041-044>047-053-054-058-059-064-501-282110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 409 PM EDT SAT MAY 28 1994 ...THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS FROM OVIEDO TO OSTEEN... AT 400 PM AN AREA OF STRONG THUNDERSTORMS WAS BETWEEN ALTAMONTE SPRINGS AND OVIEDO...NORTH TO OSTEEN AND FARMTON. THESE STORMS CONTAINED VERY HEAVY RAIN AND FREQUENT LIGHTNING. WINDS GUSTED TO NEAR 35 MPH IN SANFORD AS THESE STORMS MOVED THROUGH. THE STORMS WERE MOVING EAST SOUTHEAST AT 15 TO 20 MPH AND WILL MOVE ACROSS THE ST JOHNS RIVER AND TOWARD THE SPACE CENTER BY 5 PM. MARINE INTERESTS IN THIS AREA SHOULD PREPARE FOR WINDS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY SEAS. INSURE THAT ALL PERSONS ON BOARD ARE WEARING PERSONAL FLOTATION DEVICES. DISCONTINUE IN-WATER ACTIVITIES BEFORE THE STORM ARRIVES. ELSEWHERE SCATTERED SHOWERS WERE BETWEEN DELAND AND DAYTONA BEACH... MOVING EAST AT 15 TO 20 MPH. THROUGH 6 PM...SCATTERED SHOWERS AND THUNDERSTORMS MAY INCREASE OVER THE AREA...ESPECIALLY FROM DELAND TO BITHLO AND NORTH OF MELBOURNE. RES
Special weather statement, May 28, 4:14 PM EDT, 2 hours 13 minutes before
FLZ041-044>047-053-054-058-059-064-501-282110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 409 PM EDT SAT MAY 28 1994 ...THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS FROM OVIEDO TO OSTEEN... AT 400 PM AN AREA OF STRONG THUNDERSTORMS WAS BETWEEN ALTAMONTE SPRINGS AND OVIEDO...NORTH TO OSTEEN AND FARMTON. THESE STORMS CONTAINED VERY HEAVY RAIN AND FREQUENT LIGHTNING. WINDS GUSTED TO NEAR 35 MPH IN SANFORD AS THESE STORMS MOVED THROUGH. THE STORMS WERE MOVING EAST SOUTHEAST AT 15 TO 20 MPH AND WILL MOVE ACROSS THE ST JOHNS RIVER AND TOWARD THE SPACE CENTER BY 5 PM. MARINE INTERESTS IN THIS AREA SHOULD PREPARE FOR WINDS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY SEAS. INSURE THAT ALL PERSONS ON BOARD ARE WEARING PERSONAL FLOTATION DEVICES. DISCONTINUE IN-WATER ACTIVITIES BEFORE THE STORM ARRIVES. ELSEWHERE SCATTERED SHOWERS WERE BETWEEN DELAND AND DAYTONA BEACH... MOVING EAST AT 15 TO 20 MPH. THROUGH 6 PM...SCATTERED SHOWERS AND THUNDERSTORMS MAY INCREASE OVER THE AREA...ESPECIALLY FROM DELAND TO BITHLO AND NORTH OF MELBOURNE. RES
Special weather statement, May 28, 5:04 PM EDT, 1 hour 23 minutes before
FLZ041-044>047-053-054-058-059-064-501-282205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 504 PM EDT SAT MAY 28 1994 ...SPECIAL MARINE WARNING FROM MOSQUITO LAGOON TO COCOA BEACH UNTIL 545 PM... AT 503 PM A VERY STRONG THUNDERSTORM WAS JUST WEST OF TITUSVILLE MOVING SOUTHEAST AT 15 TO 20 MPH. THIS STORM WILL MOVE ACROSS SHARPES AND TOWARD COCOA AND COCOA BEACH DURING THE NEXT HOUR. WIND GUSTS NEAR 40 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME SMALL HAIL IS ALSO POSSIBLE. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. IF YOU ARE CAUGHT OFFSHORE TRY TO AVOID THE STORM IF POSSIBLE. IF THE STORM APPROACHES YOU STAY AWAY FROM LARGE METAL OBJECTS SUCH AS A SAILBOAT MAST...BOOM OR RADIO ANTENNA. EXCEPT IN AN EMERGENCY DO NOT USE ELECTRONIC EQUIPMENT UNTIL THE STORM HAS PASSED. ELSEWHERE SHOWERS AND THUNDERSTORMS WERE SCATTERED FROM LAKE GEORGE TO DELAND...NEW SMYRNA BEACH...BUSHNELL AND OCOEE. THIS ACTIVITY WAS MOVING EAST AT 15 MPH. RES
Special weather statement, May 28, 5:08 PM EDT, 1 hour 19 minutes before
FLZ041-044>047-053-054-058-059-064-501-282205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 504 PM EDT SAT MAY 28 1994 ...SPECIAL MARINE WARNING FROM MOSQUITO LAGOON TO COCOA BEACH UNTIL 545 PM... AT 503 PM A VERY STRONG THUNDERSTORM WAS JUST WEST OF TITUSVILLE MOVING SOUTHEAST AT 15 TO 20 MPH. THIS STORM WILL MOVE ACROSS SHARPES AND TOWARD COCOA AND COCOA BEACH DURING THE NEXT HOUR. WIND GUSTS NEAR 40 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME SMALL HAIL IS ALSO POSSIBLE. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. IF YOU ARE CAUGHT OFFSHORE TRY TO AVOID THE STORM IF POSSIBLE. IF THE STORM APPROACHES YOU STAY AWAY FROM LARGE METAL OBJECTS SUCH AS A SAILBOAT MAST...BOOM OR RADIO ANTENNA. EXCEPT IN AN EMERGENCY DO NOT USE ELECTRONIC EQUIPMENT UNTIL THE STORM HAS PASSED. ELSEWHERE SHOWERS AND THUNDERSTORMS WERE SCATTERED FROM LAKE GEORGE TO DELAND...NEW SMYRNA BEACH...BUSHNELL AND OCOEE. THIS ACTIVITY WAS MOVING EAST AT 15 MPH. RES
Special weather statement, May 28, 5:50 PM EDT, 37 minutes before
FLZ041-044>047-053-054-058-059-064-501-282255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 550 PM EDT SAT MAY 28 1994 ...SEVERE THUNDERSTORM WARNING FOR BREVARD COUNTY UNTIL 630 PM... ...SPECIAL MARINE WARNING FROM MOSQUITO LAGOON TO COCOA BEACH HAS EXPIRED... AT 550 PM A SEVERE THUNDERSTORM WAS ALONG THE ST JOHNS RIVER SOUTH OF RT 520. THE STORM WAS MOVING SOUTH AT 15 TO 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL...VERY HEAVY RAIN AND GUSTY WINDS...AS WELL AS FREQUENT DEADLY LIGHTNING. IF DAMAGE OR SEVERE WEATHER IS OBSERVED...CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE. ELSEHWERE STRONG THUNDERSTORMS WERE DEVELOPING FROM NEAR DISNEY TO SOUTH OF CLERMONT...EXTENDING TO LEESBURG...UMATILLA AND CASSIA. THESE THUNDERSTORMS WERE PRODCING VERY HEAVY RAIN AND FREQUENT LIGHTNING...AND MAY CONTAIN WIND GUSTS OVER 30 MPH. THE STORMS WERE MOVING SOUTHEAST AT 15 MPH. RES
Special weather statement, May 28, 5:53 PM EDT, 34 minutes before
FLZ041-044>047-053-054-058-059-064-501-282255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 550 PM EDT SAT MAY 28 1994 ...SEVERE THUNDERSTORM WARNING FOR BREVARD COUNTY UNTIL 630 PM... ...SPECIAL MARINE WARNING FROM MOSQUITO LAGOON TO COCOA BEACH HAS EXPIRED... AT 550 PM A SEVERE THUNDERSTORM WAS ALONG THE ST JOHNS RIVER SOUTH OF RT 520. THE STORM WAS MOVING SOUTH AT 15 TO 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL...VERY HEAVY RAIN AND GUSTY WINDS...AS WELL AS FREQUENT DEADLY LIGHTNING. IF DAMAGE OR SEVERE WEATHER IS OBSERVED...CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE. ELSEHWERE STRONG THUNDERSTORMS WERE DEVELOPING FROM NEAR DISNEY TO SOUTH OF CLERMONT...EXTENDING TO LEESBURG...UMATILLA AND CASSIA. THESE THUNDERSTORMS WERE PRODCING VERY HEAVY RAIN AND FREQUENT LIGHTNING...AND MAY CONTAIN WIND GUSTS OVER 30 MPH. THE STORMS WERE MOVING SOUTHEAST AT 15 MPH. RES
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 5:36 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 54 min |
| May 28, 6:06 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 24 min |
| May 28, 6:30 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Osceola | 60 min |
| May 28, 7:37 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 53 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.